Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 59, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 8, 1995, 7:00 PM EDT for Bedford County, Virginia. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 8, 1995, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Bedford County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 082301 RRA SVRRNK VAC019-515-082345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 700 PM EDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EDT FOR THE FOLLOWING COUNTYS... IN SOUTH CENTRAL VIRGINIA ...BEDFORD COUNTY AND THE INDEPENDENT CITY OF ...BEDFORD AT 700 PM EST...DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR THE TOWN OF BEDFORD. THIS STORM WAS MOVING TO THE SOUTHEAST AT 20 MILES AN HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 8, 2:43 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT THU JUN 8 1995 DISCUSSION... ATTM...FEW TSTMS WV FROM NW CRW TO GREENBRIER CO. A FEW WEAK CELLS JUST STARTING BOTETOURT AND ALLEGHANY...HOWEVER...VERY WEAK. SFC FRONT HARD TO PLACE. PROB ABT S OH TO MASON-DIXON OR THEREABOUTS AT ABT 15Z. ALOFT...HGTS CONT TO RISE IN RESPONSE TO WESTERN CUT-OFF PROP E. SFC BACKDOOR FRONT SHUD HAVE NO PROB MAKING S OF VA...WITH CLASSIC UA CONFIG FOR WEDGEING/DAMMING TYPE SCENERIO...SUGGEST AGEOSTROPHIC COMPONENT ASSOCIATED WITH CANADIAN MARITIME ENTRANCE REGION WILL AID IN SFC HIGH AND PUSH OF BACKDOOR SOUTH. QUESTION NOW BECOMES...HOW MUCH CLOUDINESS...AT LEAST FOR WESTERN PORTION CWA LATER HALF OF FCST PD. IF YOU BLV THE NGM...(LOOKING AT PCGRIDDS CROSSECTION)...BEST UVV/S THROUGH ROA ABT 00Z...THEN SC/ING UP AFTER FROPA INTO FRI. POSSIBLY A LIT FAST...HOWEVER...WE SHUD GET INTO OVRRNG PATTERN SOONER OR LATER AND NGM SUGGESTING BY 42-48 HRS THAT OVRRNG IN FULL SWING. A QUICK LOOK AT LO LVL QN VECTORS SUGGEST FRONTOGENETIC FORCING KICKING IN PRETTY WELL BY 36-48 HOURS AS WARM AIR STARTS IT PUSH BACK IN EARNEST. ISENTROPICALLY...LIFT STARTS AS WELL AT THIS TIME. SO.H..CERTAINLY APPEARS WE/LL HAVE TO DEAL WITH CLDS (PSBLY CHC POP) BY THAT TIME IF NOT WELL BEFORE. OBVIOUSLY TEMPS A PROB AS WELL...DEPENDING ON CLDS. WOULD BE TEMPTED TO CUT BACK ON MAXES WITH THIS SCENRIO. KANE
In the hours before
Special weather statement, Jun 8, 5:25 PM EDT, 1 hour 35 minutes before
WVZ042>045-VAZ007-009>018-032-090324- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT THU JUN 8 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PART OF SOUTHWEST VIRGINIA...AND SOUTHEAST WEST VIRGINIA. AT 525 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN WEST VIRGINIA JUST MOVING INTO SOUTHWEST VIRGINIA. THESE STORMS WERE MOVING SOUTHEAST AT 20 MILES AN HOUR. CONDITIONS ARE RIGHT FOR STRONG THUNDERSTORMS TO CONTINUE...AND SOME MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS ARE ALSO POSSIBLE WITH THESE SLOW MOVING STORMS...AND LOW LYING AREAS MAY BECOME FLOODED. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. DESROSIERS/GALLOWAY
Special weather statement, Jun 8, 5:29 PM EDT, 1 hour 31 minutes before
WVZ042>045-VAZ007-009>018-032-090324- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT THU JUN 8 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PART OF SOUTHWEST VIRGINIA...AND SOUTHEAST WEST VIRGINIA. AT 525 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN WEST VIRGINIA JUST MOVING INTO SOUTHWEST VIRGINIA. THESE STORMS WERE MOVING SOUTHEAST AT 20 MILES AN HOUR. CONDITIONS ARE RIGHT FOR STRONG THUNDERSTORMS TO CONTINUE...AND SOME MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS ARE ALSO POSSIBLE WITH THESE SLOW MOVING STORMS...AND LOW LYING AREAS MAY BECOME FLOODED. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. DESROSIERS/GALLOWAY
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 52 min |
| Jun 8, 7:19 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 41 min |
| Jun 8, 7:25 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 65 min |
| Jun 8, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 43 min |
| Jun 8, 7:38 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.